Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Goodland, KS

March 24, 2007Red Willow County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Mar 24, 2007, 7:06 PM CDT for Red Willow County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2007, 7:06 PM CDT (00:06 UTC)
Expired
Mar 24, 2007, 7:30 PM CDT
In force
24 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Red Willow County, NE

The radar

The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 6:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 250006
SVRGLD
NEC145-250030-
/O.NEW.KGLD.SV.W.0002.070325T0006Z-070325T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM CDT SAT MAR 24 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 730 PM CDT

* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MCCOOK...MOVING NORTH AT 45
  MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR NORTHWEST KANSAS.

LAT...LON 4017 10070 4014 10047 4103 10020 4108 10056

$$

STASSER
1 follow-up statement
000 
WWUS53 KGLD 250030
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM MDT SAT MAR 24 2007

NEC145-250038-
/O.EXP.KGLD.SV.W.0002.000000T0000Z-070325T0030Z/
RED WILLOW NE-
728 PM CDT SAT MAR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RED WILLOW COUNTY
EXPIRES AT 730 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS LEFT THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT SATURDAY EVENING 
FOR NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA.

LAT...LON 4017 10070 4014 10047 4103 10020 4108 10056

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:08 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 24, 3:08 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
208 PM MDT SAT MAR 24 2007

.DISCUSSION...MAIN FORECAST CONCERNS REVOLVE AROUND...NO PUN
INTENDED...THE LOW PRESSURE CENTER CURRENTLY LIFTING TO THE NORTH
NORTHEAST UP THROUGH NEW MEXICO AND INTO SOUTHEAST COLORADO.

A WEAK SHORT WAVE AHEAD OF THE MAIN UPPER LOW MOVED OUT OF THE
REGION EARLIER TODAY...BRINGING SOME BRIEF PARTIAL CLEARING IN THE
AREA OF SUBSIDENCE BEHIND IT. EARLY THIS AFTERNOON IT APPEARS THE
MAIN UPPER LOW IS A LITTLE AHEAD OF SCHEDULE AND IS SPREADING
ADDITIONAL MID AND UPPER LEVEL MOISTURE AHEAD ACROSS THE TRI-STATE
REGION WITH THE ASSOCIATED SURFACE WARM FRONT NOW INTO CENTRAL
NEBRASKA. THE DRY SLOT ASSOCIATED WITH THIS LOW IS ALSO QUICKLY
APPROACHING THE REGION. FELT MORE STRONGLY ABOUT THUNDERSTORM
DEVELOPMENT ALONG WITH POTENTIAL OF SOME LARGE HAIL AND STRONG
WINDS THIS MORNING THAN I DO NOW.

THE END RESULT IS THAT THE SURFACE WARMING TODAY WAS LIMITED DUE
TO THE BRIEF PARTIAL CLEARING AND EVENTUAL OVERSPREADING OF MORE
CLOUDS...SO THE CONVECTIVE POTENTIAL HAS LIKELY ALSO BEEN LIMITED
WITH THE ONLY THUNDERSTORMS CURRENTLY DEVELOPING IN CLOSER
PROXIMITY TO THE UPPER LOW CENTER OVER SOUTHEAST COLORADO WHERE
THE COOLER TEMPERATURES ALOFT ARE PROVIDING MORE OF A
DESTABILIZATION COMPONENT TO THE ATMOSPHERE THAN THE SURFACE
HEATING IS. THE WINDOW OF OPPORTUNITY FOR THUNDERSTORM DEVELOPMENT
WILL LIKELY ALSO BE LIMITED WITH THE BEST THUNDERSTORM POTENTIAL
BETWEEN 21Z AND 03Z. FEEL STORM COVERAGE WILL RAPIDLY DIMINISH AFTER
03Z WITH THE SHOW COMING TO AN END SHORTLY AFTER 06Z.

NEAR SURFACE SOUTH TO SOUTHWEST WINDS WILL PERSIST FROM SUNDAY
THROUGH THE LATE TUESDAY ACROSS THE REGION WITH SOME SHORT WAVE
RIDGING ACROSS THE HIGH PLAINS AHEAD OF THE NEXT SYSTEM EXPECTED
TO GRAZE THE REGION AS IT LIFTS OUT OF THE INTERMOUNTAIN
WEST...ACROSS THE CENTRAL ROCKIES...AND INTO THE NORTHERN HIGH
PLAINS ON WEDNESDAY. HAVE KEPT THE TEMPERATURES WARM THROUGH THE
MIDDLE OF THE WEEK AS A RESULT...ALONG WITH DRY CONDITIONS.
CONFIDENCE IS NOT HIGH ON POSSIBILITY OF THUNDERSTORMS OR
PRECIPITATION WITH THIS NEXT SYSTEM MID WEEK...SO HAVE THEREFORE
MADE ONLY MINOR CHANGES TO THE FORECAST FROM MID WEEK THROUGH THE
END OF NEXT WEEK.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LOCKHART
Hazardous weather outlook, Mar 24, 12:00 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1100 AM MDT SAT MAR 24 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1100 AM MDT SAT MAR 24 2007 /1200 PM CDT SAT MAR 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS PRODUCING LARGE DAMAGING HAIL...DAMAGING
WINDS AND POSSIBLY A FEW TORNADOES WILL DEVELOP BY MID AFTERNOON
ACROSS MUCH OF THE TRI STATE AREA WITH THE GREATEST THREAT
GENERALLY NORTH OF INTERSTATE 70.

AN INTENSE AND WELL ORGANIZED STORM SYSTEM WILL MOVE INTO THE
TRI-STATE AREA FROM THE SOUTHWEST BY EARLY AFTERNOON BRINGING
DECREASING CLOUDINESS AND INCREASING INSTABILITY TO THE AREA.

BY EARLY AFTERNOON THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG
VARIOUS BOUNDARIES INCLUDING A WARM FRONT NORTH OF THE INTERSTATE
AND A DRYLINE THAT WILL PUSH EAST OUT OF EASTERN COLORADO. WIND
SHEAR IS FAVORABLE FOR ROTATING THUNDERSTORMS WHICH WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES.

STORM MOTIONS WILL BE TO THE NORTHEAST AT 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS ON WEDNESDAY WITH THE
PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING.

LAMMERS

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.